Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Tapering Prednisone & withdrawal
    avatar
    lilyagave posted:
    Hi, I'm 21, female.


    Diagnosed with chronic idiopathic urticaria in mid april. In Early May, I was put on 20mg of Prednisone. By the end of may I was put on 40mg. So I would say about 2-2.5 weeks at each dosage.

    By May 28th, I finally got in to see an allergist,who said I needed to taper. My taper was 15 days long. I was already on 40, so he said cut to 30 immediately for 5 days, the 20 for 5 days, then 10 for 5 days, and then stop. Went to another allergist for a second opinion, and he said it was fine.

    So, I officially stopped all Prednisone last Friday, June 14th, but I think I'm having withdrawal symptoms.

    I got a really red rash on my back the day I stopped. Since then, I've had pretty bad joint pain, and painful skin. I've been taking all my antihistamines (Pepcid, Zyrtec, Benadryl) plus Tylenol extra strength round the clock to keep things in check.

    That combo above is mostly working, although I have some breakthrough pain.

    So my question is:
    1.) Is this Prednisone withdrawal?
    2.) Is it safe to wait out the symptoms? I don't want to go back on Prednisone because it was causing eye pressure and rage/zombie states for me. Also because I'm hoping my hives are coming to an end, since I don't have face swelling anymore.
    3.) How long might these withdrawal symptoms last?


    Thank you....
    Reply


    Helpful Tips

    Relief for urticaria
    I had suffered from hives for six years until one doctor (an allergist) finally discovered that it was chronic urticaria. I am allergic to ... More
    Was this Helpful?
    5 of 5 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center